Change search
ReferencesLink to record
Permanent link

Direct link
Marginal AMP chain graphs
Linköping University, Department of Computer and Information Science, Database and information techniques. Linköping University, The Institute of Technology.
2014 (English)In: International Journal of Approximate Reasoning, ISSN 0888-613X, E-ISSN 1873-4731, Vol. 55, no 5, 1185-1206 p.Article in journal (Refereed) Published
Abstract [en]

We present a new family of models that is based on graphs that may have undirected, directed and bidirected edges. We name these new models marginal AMP (MAMP) chain graphs because each of them is Markov equivalent to some AMP chain graph under marginalization of some of its nodes. However, MAMP chain graphs do not only subsume AMP chain graphs but also multivariate regression chain graphs. We describe global and pairwise Markov properties for MAMP chain graphs and prove their equivalence for compositional graphoids. We also characterize when two MAMP chain graphs are Markov equivalent. For Gaussian probability distributions, we also show that every MAMP chain graph is Markov equivalent to some directed and acyclic graph with deterministic nodes under marginalization and conditioning on some of its nodes. This is important because it implies that the independence model represented by a MAMP chain graph can be accounted for by some data generating process that is partially observed and has selection bias. Finally, we modify MAMP chain graphs so that they are closed under marginalization for Gaussian probability distributions. This is a desirable feature because it guarantees parsimonious models under marginalization.

Place, publisher, year, edition, pages
Elsevier , 2014. Vol. 55, no 5, 1185-1206 p.
Keyword [en]
Graphical models; Directed acyclic graphs; Undirected graphs; Chain graphs; Ancestral graphs; Summary graphs
National Category
Engineering and Technology
URN: urn:nbn:se:liu:diva-108154DOI: 10.1016/j.ijar.2014.03.003ISI: 000336712800006OAI: diva2:729659
Available from: 2014-06-26 Created: 2014-06-26 Last updated: 2014-08-19

Open Access in DiVA

fulltext(516 kB)34 downloads
File information
File name FULLTEXT01.pdfFile size 516 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Pena, Jose M
By organisation
Database and information techniquesThe Institute of Technology
In the same journal
International Journal of Approximate Reasoning
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar
Total: 34 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 83 hits
ReferencesLink to record
Permanent link

Direct link